Q. My daughter has headache,blurred vision,numbness of arm and face. Is it an emergency?

Answered by
Dr. Ajay Panwar
and medically reviewed by iCliniq medical review team.

Hello doctor,

My 13 year old daughter complained late yesterday afternoon of a really bad headache and blurred vision with numbness in her arm. I gave her Ibuprofen, she then vomited not long after and said she felt better. This morning she woke saying that it was even worse. So, I took her to the local emergency department. Within 5 minutes of arriving, she had a numb arm, and the right side of her face was also numb. She could not talk properly. They administered Panadeine (Paracetamol+Codeine) and sent her to wait for the doctor. The feeling in her face returned, and we were called in. The nurse practitioner asked her questions, and she was not able to answer them properly. She seemed confused and trying really hard to find the words. They diagnosed it as viral sinusitis, and I am concerned that is not right. Please help.

Do you have a question on Numbness or Blurred Vision?

Ask a Doctor Now

Dr. Ajay Panwar

MBBS., MD(INTERNAL MEDICINE)., DM(NEUROLOGY
Internal Medicine Neurology

Hi,

Welcome to icliniq.com.

I am afraid to say that the clinical history of your daughter appears to be more than just viral sinusitis. Viral sinusitis is probably an incidental finding.

Abrupt onset of headache, blurring of vision, difficulty in speaking, and numbness in face and arm is very characteristic of intracranial pathology, likely a vascular etiology. She must be examined by a neurologist and must undergo a brain imaging like MRI of the brain at the earliest. Please take her to a neurologist immediately for a physical examination. This appears to be a neurological emergency. I can confidently say that viral sinusitis is not the cause of the symptoms here.

Please be in follow up and keep me updated about the clinical developments. Please write a review, as it would be of help to me.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Does the blood pressure medication could cause headaches?
Query: Hi doctor, I am a 50 year old female. I have aches in my limbs and thighs especially at night. It is often characterized by heaviness in limbs. I am getting headache chiefly in left side of the head. I am taking painkiller at least once in a week for the same. I am taking Newtel 40 mg for blood pres...  Read Full »
Dr. Atishay Bukharia
Cosmetologist, Dermatologist, Family Physician, General Practitioner, HIV AIDS Specialist, Plastic Surgeon, Venereologist

Answer: Hi, Welcome to icliniq.com. First tell me in detail about your headache to help you in better way. What is the quality of your headache? Is it either pulsatile which means tis-tis or squeezing or aching? Do you have any associated symptoms like nausea, vomiting, facial swelling, difficulty ...  Read Full »
 
How can my blurred vision be treated?
Query: Hello doctor, I have been having blurry vision ever since my sore eyes have been going away. It started a week ago when I was diagnosed with sore eyes. My physician told me to use Terramycin four to five times a day and on the sixth day, the swelling in my eyes got better. But once my eye was in a ...  Read Full »
Dr. Vaibhev Mittal
Eye Care Ophthalmologist

Answer: Hello, Welcome to icliniq.com. This blurred vision could be due to viral keratoconjunctivitis which means there is a possibility of involvement of cornea leading to blurred vision. Treatment usually includes soft steroid eyedrop like fluorometholone in slow tapering doses. It is a provisional di...  Read Full »
 
Brain Hemorrhage - Easy to Prevent but Hard to Recover
Article Overview: This article highlights a common, and a fatal condition called brain hemorrhage. It includes the importance of blood pressure as a causative factor. It explains the measures to assess and treat the condition.  Read Article »
Dr. Sagar Ramesh Makode
Neuro Surgeon

It is very distressing to see the patients dying with brain hemorrhage. Medically, this is called as intracranial bleeding or hemorrhage. A simple cycle leads to this fatal condition. High blood pressure leads to increasing pressure inside the blood vessels, and brain vessel being delicate ruptures ...  Read Article »
 
Popular

Popular

Ask your health query to a doctor online?

Ask a Doctor Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee: